MAUDE Adverse Event Report: DEPUY SPINE INC FINAL TIGHTENER X20; DRIVER, PROSTHESIS

DEPUY SPINE INC FINAL TIGHTENER X20; DRIVER, PROSTHESIS
Model Number 286210130
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Date j&j became aware: (b)(4) 2018.Date of event: (b)(6) 2018.Name of reporter: (b)(6).Hospital name: (b)(6) hospital.Product name: 4.5 expedium final tightener driver x 2.Product code: 2862-10-130 x 2.Did the event happen during a procedure? yes.Were you in the procedure at the time of the event? yes.Was the product being used in a clinical trial? no.Event outcome/how was it managed? opened the other set to use the instruments from that one.Was there a patient impact or was the procedure extended greater than 30 minutes due to the failure? no, not greater.Has the reporter facility indicated there may be legal action? no.Is the product available for return? they were sent away to be sterilised.Please give a detailed explanation of the event: surgeon was final tightening the screws which is the last important step to securing the screws into position and the drivers were rounded off so unable to grip the screws head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number is unknown.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FINAL TIGHTENER X20
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7615041
Report Number1526439-2018-50572
Device Sequence Number19307325
Product Code HWR
UDI-Device Identifier10705034211121
UDI-Public(01)10705034211121
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286210130
Device Catalogue Number286210130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1